This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have had anxiety disorder for 15 years (age 35 now). Other conditions include sinusitis, mild asthma, allergies, a few migraines, and severe neck/shoulder tension. Cranial MRI was negative, eye exam shows nothing wrong, BP and pulse are normal, though cholesterol is elevated. Over the last year or so I have noticed a strange visual symptom: when under stress or exertion (especially when lifting arms overhead and looking up, or rapidly going from lying down to standing up) I experience purple-ish colored spots or flashes of light in my vision field, sometimes one in the center of each eye like a "halo", but other times in the periphery. My eyes feel strained like they are under pressure, sensitive to bright light, and my eyes and head seem to "pulse" when my sinuses act up -- the spots will "pulse" too sometimes, esp when leaning over. Light exercise does not bother me, however, and actually seems to help. The symptoms are generally worst in the morning. Could this be anxiety/stress related, allergies, migraines, or all of the above? I have just gone through a number of major life stressors, including getting married and buying a house -- which are supposed to be "happy" but nonetheless! Also for years I have taken decongestants with pseudoephedrine in them which make all of my stress symptoms worse, esp the neck/shoulder tension, tingling in arms/hands, etc. Can those drugs cause damage to blood vessels in the eyes? Of course now I am obsessed with this problem, because it's driving me crazy. When I try to make myself relax it seems to get better, but I am constantly worried that it is something serious that has gone undiagnosed. I do not have any other severe symptoms; sometimes headaches but not very bad. I fatigue easily but I know it's because I've had a stressful year. Any enlightenment on this subject would be greatly appreciated, particularly from anyone else with these symptoms. Thank you.
These specific symptoms may be related to a sudden lowering of blood pressure which does happen more when under stress, and speciifcally when changing positions as you have described. that could also account for the fact that light exercise makes it better. check this out with your doctor, but don't discount the contribution of anxiety.
I have many of the same symptoms. I'm currently on an extremely low dose of Paxil (regular, 10mg) for my anxiety. My eyes feel like they have pressure behind them as well. Also, when i look in the mirror, I can see my pupils literally pulse-- in and out, in and out. I can also see light pulse out of the corner of my eyes sometimes. I also see halos around lights at night, which also seem to pulse sometimes.
It's something I've come to live with. It really doesn't bother me anymore because it doesn't affect anything important. It's only simply annoying sometimes.
My advice to you is: RELAX. It seems to be a common symptom from extreme anxiety/depression/depersonalization disorder. Just ignore it. It is nothing serious.
On a personal note, my faith in Jesus Christ (I'm Catholic) has brought me through. If you can relate, that's wonderful! If not, I would invite you to inverstigate the Catholic Church and begin the most amazing relationship with the Savior of Man!
Thank you... what causes this pulsing though? I am not on any meds right now other than the occasional aspirin/ibuprofen. I don't like medication and prefer to go without if I can help it. Sometimes it's scary but when I push myself through the panic episodes I feel better about myself. The RELAX part is definitely something I'm trying to do, with yoga and other techniques. Oh and I pray to the Holy Blessed Mother every day, she helps a lot! :)
I am currently on paxil 37.5 mg and weaning off effexor-Today Is the first day I stopped taking it. I was on it for my GAD but after I was on it for one week my eyes started tearing and then pain bagan. I was attributing these eye -problems to the effexor. Dr decided to take me off to see if its from the effexor. I have had an MRI of my brain and an eye exam and everything is fine. Im so stressed over this. It is so discomforting. I am guessing it is from dry eye. Right now my eyes hurt when I blink especially. Has anyone ever havethis thing happeneing to them from effexor. I dont know if its from the paxil but my guess if its from the effexor because it started a week after I went on it. At times its hard for my eyes to focus from one thing to another. Im scared! monica
i have a problem i need an answer to. please leave me your comments. i shake so bad that if i dont take clonezapam 3 times a day even my eyes shake and therefore i cant see clearly . my body shakes inside constantly if i dont take these pills. are these pills just coverng up a different problem or do i just have severe anxiety. they did an mri on me and everything was fine. also an eye specialist couldnt see anything wrong. i also have floaters that zing around in my eyes, also fluid like stuff going around in them. so i cant see right. if anyone knows what i can ask my doctor to lookfor please let me know...im out of ideas.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.